MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139504
Medical Device Problem Codes Erratic or Intermittent Display (1182); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and magnetic test of the returned device were performed.Visual analysis revealed reddish brown material inside the pebax and a separation between the pebax and the electrode section.The device was connected to the carto 3 system and it was recognized and visualized correctly.No magnetic issues or errors were observed.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The reddish material inside the pebax could be related to the visualization issue reported by the customer; therefore, the foreign material and visualization issue reported were confirmed.The root cause of the pebax damage is traced to the manufacturing process.An internal action was created for further investigation of the force sensor sleeve insolation to prevent fluids to get inside into the device.The instructions for use (ifu) contain the following recommendations: do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.In addition, in order to prevent damage to the catheter tip, verify compatibility between the sheath and catheter, advance the catheter through the sheath prior to insertion.Any sheath < 8.5 f is contraindicated.The carto® 3 system instructions for use (ifu) contain the following information: verify that metal objects have not been introduced into the field.Verify that the fluoroscope tube is not too close to the location pad.If it is, raise the table, or change the fluoroscope position so that the tube is farther away from the location pad.Verify that the fluoroscopy detector is not too close to patient's chest.If it is, raise its position.Verify that the catheter's handle is at least 30 cm from the location pad.Replace the cable or the catheter.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a qdot micro for which biosense webster¿s product analysis lab (pal) identified a separation between the pebax and electrode section it was initially reported by the customer that the qdot catheter had a visualization issue during the procedure.The caller stated the qdot catheter had jumped/moved about a foot on the carto 3 system.The caller stated there were no errors displayed.The caller stated the catheter cable was replaced without resolution.The caller stated the catheter was replaced, the issue resolved.The procedure was continued.There was no patient consequence.The customer's reported visualization issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 14-jul-2025, the bwi pal revealed that a visual inspection of the returned device found a reddish-brown material inside the pebax and a separation between the pebax and the electrode section.These findings were reviewed and assessed the issue of a ¿separation¿ in the pebax are as an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22745918
Report Number2029046-2025-02622
Device Sequence Number9122429
Product Code OAE
UDI-Device Identifier10846835016741
UDI-Public(01)10846835016741(11)250131(17)280130(10)31552756L
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139504
Device Lot Number31552756L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM.
Patient SexUnknown